High Wind, Lincoln
- When
- June 10, 9:40 AM CST
- Where
- Lincoln forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.413, -96.267 (the zone’s center; the record gives no point)
Damaging winds, not directly from thunderstorms, affected the Hendricks Minnesota area during the morning of June 10th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Damaging winds, not directly from thunderstorms, affected the Hendricks Minnesota area during the morning of June 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 10, 9:26 AM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1026 AM CDT THU JUN 10 2010
.DISCUSSION...
THUNDERSTORM WATCH HAS BEEN CANCELLED AS STORMS HAVE WEAKENED ACROSS
THE AREA. MCS TO EXIT THE AREA THE REST OF THIS MORNING. ON THE
BACKSIDE OF THE MSC WINDS BECOME QUITE STRONG ASSOCIATED WITH A WAKE
LOW. WILL SEE WINDS GUSTING TO 50 MPH...MAYBE SLIGHTLY HIGHER. HAVE
ISSUED A SHORT LIVED WIND ADVISORY FOR THIS MORNING AND EARLY
AFTERNOON. /97
&&
.AVIATION...
THUNDERSTORMS EXITING THE AREA THIS MORNING. CHANCE FOR THUNDERSTORM
WILL AGAIN INCREASE LATE THIS AFTERNOON AND TONIGHT. THE WILL BE A
SHORT PERIOD OF SFC WINDS 35 TO 45 KTS LATE THIS MORNING AND EARLY
AFTERNOON ALONG AND EAST ON INTERSTATE 29. WINDS WILL DECREASE BUT
REMAIN AT 15 TO 20 KTS THROUGH THE REST OF THE DAY. /97
&&
.PREV DISCUSSION...
LARGE AND ORGANIZED MCS ROLLING ACRS NEBRASKA THIS MORNING...NUDGING
INTO FAR SRN SD. MCS IS LOCATED IN THE MAX OF MOISTURE TRANSPORT
AXIS FROM 925-850 HPA...COLLOCATED WITH STRONGEST AXIS OF LLJ. MOST
OPERATIONAL GUIDANCE HAS HAD A SIGNIFICANT NORTH BIAS WITH AXIS OF
PRECIP...BUT AGAIN THE RAPID REFRESH RUC HAS HAD AN EXCELLENT HANDLE
ON THE CONVECTIVE MODE/LOCATION WITH 03Z-06Z RUNS...AND LENDS
CONFIDENCE TO THE SHORT RANGE FCST. HOWEVER...CHALLENGE INCREASES TO
NEARLY EVERY FCST ELEMENT AS CONVECTION IN MODELS REALLY LIMIT
USEFULNESS TO DIAGNOSE THE SVR ENVIRONMENT TODAY...AS WELL AS
BOUNDARY LOCATION FOR THERMAL FCST AND CONVECTIVE REDEVELOPMENT.
MCS WL CONTINUE TO ROLL GENERALLY EWRD THIS MORNING BASED ON CORFIDI
VECTORS...BUT THERE IS INCREASING LLJ SUPPORT FOR DEVELOPMENT OF WAA
WING INTO MUCH OF CWA IN THE EARLY TO MID MORNING AS WAVE TRAVERSING
RIDGE INDUCES A VEERING TO LLJ. SPED UP POPS...AND INCREASED MOST OF
THE W AND S TO 100...SPREADING CATEGORICAL PD EWRD WITH UPR PV
SUPPORT. HVY RAIN A THREAT EARLY TO MID MORNING THRU THE MO RVR
CORRIDOR...BUT WITH MAIN CONVECTIVE FRONT PUSHING SWRD AND SPREADING
COLD POOL MORE TO S THAN GUIDANCE SUGGESTS INTO LLJ...LKLY WL KEEP
THE PERSISTENT NEWER DEVELOPMENT MAINLY TO S OF AREA. CANNOT RULE
OUT AN ISOLD MARGINALLY SVR HAILER WANDERING TOWARD LOWER MO RVR
CORRIDOR THROUGH MID MORNING AS 7-8C/KM MID LVL LAPSE RATES PUSH
INTO THE AREA. WL CERTAINLY HAVE TO KEEP EYE ON ESPLY URBAN KSUX
AREA FOR FLOODING THREAT IF WAA CAN DEVELOP MORE STOUTLY HEADING
TOWARD DAYBREAK. OTHERWISE...LOOK FOR A LITTLE DROPOFF IN COVERAGE
AND EXTENT OF CONVECTION BY AFTN. TEMPS CHALLENGING AS WL BE DEALING
WITH STUBBORN RAIN COOLED AIRMASS FOR MUCH OF THE DAY...AND EXPECT
WL LIMIT RECOVERY BY QUITE A BIT. ALREADY IN LOWER 70S TOWARD I80...
SO NOT TOO FAR TO GO TO REACH EXPECTED KSUX HIGH ARND 80. HARD TO
GAIN A LOT OF CONFIDENCE IN WHERE LOW LVL BNDRY WL END UP PUSHING
INTO SUCH STRONG SLY FLOW. BREEZY TO WINDY CONDITIONS EXPECTED AS
LLJ AND POST MCS GRADIENT ALLOWS WINDS TO SFC LATER THIS
MORNING/AFTN.
NEXT CHALLENGE IS THE SVR THREAT TDA. WITH SOME INDICATION OF MID
LVL RIDGING BETWEEN SYSTEMS...LKLY THAT ACTIVITY WL BE SOMEWHAT SLOW
TO DEVELOP TDA...ESPLY CONSIDERING LKLY LIMIT TO SFC BASED
DESTABILIZATION IN AND NEAR AREA. SHUD EFFECTIVELY CAP MOST AREAS TO
DEVELOPMENT UNTIL WAVE CAN APPROACH THE AREA FROM THE SOUTHWEST BY
LATER INTO THE EVENING...AND GET START OF LLJ INCREASE AND REFOCUS
TO THE W. ELEVATED CAPE INCREASES TO 1500-2000 J/KG OVER MUCH OF THE
AREA TONIGHT. WITH DEEP LYR SHEAR ON ORDER OF 35-45 KTS...EXPECT
ORGANIZATION OF SYSTEM
BEST THREAT FOR SVR WX LKLY STARTS AS MORE ISOLD HAIL THREAT IN THE
SCNTRL/MID JAMES VALLEY AREAS BY EARLY TO MID EVENING...THEN SPREADS
EWRD FROM LATE EVENING INTO THE EARLY OVERNIGHT HOURS WITH LLJ FOCUS.
WL LKLY SEE A TRANSITION TOWARD MORE OF A WIND THREAT...BUT ELEVATED
INSTABILITY INDICATES THAT HAIL...AND PERHAPS A WIND DRIVEN HAIL
THREAT WL EXIST NEAR ANY ORGANIZED VORTEX ALG LEADING DEVELOPMENT
LINE. PROBABLY A LARGER AND MORE DEFINITE CONCERN IS FOR HVY
RAINFALL...WITH NEAR OR BETTER THAN 1.75 INCH PWAT...AND HPC HAS
PLACED A SLIGHT RISK OF EXCESSIVE RAINFALL OVER ABOUT THE NERN 2/3
OF CWA THRU TONIGHT. WITH SOMEWHAT A LACK OF CONFIDENCE IN WHERE
HEAVIEST RAIN MAY SET UP...HELD OFF ON ISSUING A FLASH FLOOD WATCH
AT THIS TIME...BUT DID MENTION SOME HVY RAIN FAVORING THE NWRN
AREAS.
ALL THE CONVECTION SHUD START TO GIVE SFC BNDRY A DECENT KICK BY
LATER TONIGHT. SVRL SLNS...CONSISTENT WITH INDIVIDUAL JET
STRUCTURES...WOULD SUGGEST THAT WHILE SFC BNDRY MAY CONTINUE SWRD
EVENTUALLY REACHING KS/MO AREAS BY SAT...THE 850 HPA BNDRY ATCUALLY
TRIES TO STALL VERY NEAR SERN CWA RIGHT INTO SUNDAY. WL BE IN PLACE
AS FAIRLY STRONG WAVE PUSHES UP INTO THE AREA FRI NIGHT INTO SAT...
REMAINING CONSISTENT WITH EARLIER FCST. THIS SHUD INDUCE ANOTHER
PULSE OF CONVECTIVE ACTIVITY...WITH INSTABILITY REMAINING ALFT.
DETAILS GET HARDER AND HARDER TO JUSTIFY AS MODELS GET CONVECTIVELY
WORKED OVER...AND THUS CHANGES TO FCST ARE LESS AND LESS BY THE
WEEKEND. WL HOLD ONTO SAT NIGHT INTO SUNDAY AS QUIET TIME WITH
RIDGING ALFT AHEAD OF CLOSED LOW IN SW MOVING TOWARD PLAINS...
AND GET SOME PUSH OF MORE STABLE LOW LVL AIR ON SFC RIDGE FM N.
AS MUCH AS DIDNT WANT TO...INTRODUCED A SMALL CHC POPS FOR SUN NIGHT
INTO MONDAY AS SLNS SHOWING VARIETY OF TROUGHING STRUCTURES PUSHING
INTO AREA... WHILE FIGHTING THE LOW LVL DRYING PUSH...DO HAVE ENOUGH
SUPPORT FROM COOLING AFLT AND INSTABILITY TO DRIVE SOME SHRA/TRSA
THRU THE AREA.
/CHAPMAN
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 2 PM CDT THIS AFTERNOON FOR IAZ001>003-
012>014.
MN...WIND ADVISORY UNTIL 2 PM CDT THIS AFTERNOON FOR MNZ071-072-080-
081-089-090-097-098.
NE...NONE.
SD...WIND ADVISORY UNTIL NOON CDT TODAY FOR SDZ039-040-054>056-
060>062-065>067.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 613 AM CDT THU JUN 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 613 AM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A BROAD AREA OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS MORNING. WHILE STORMS ARE NOT EXPECTED TO PRESENT A WIDESPREAD SEVERE THREAT... A FEW STORMS NEAR THE LOWER MISSOURI RIVER AREA MAY PRODUCE SOME MARBLE TO QUARTER SIZE HAIL. IN ADDITION...SOME AREAS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE MAINLY THROUGH AREAS IN AND NEAR THE LOWER MISSOURI RIVER VALLEY...WHICH WOULD MOST LIKELY HAVE GREATEST EFFECTS ON URBAN...POOR DRAINAGE AREAS FROM YANKTON TO SIOUX CITY...AND TOWARD STORM LAKE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS FROM THE JAMES VALLEY AND WESTWARD. STORMS WILL BECOME MORE WIDESPREAD AND ORGANIZE INTO A LARGE CONVECTIVE COMPLEX AFTER MIDNIGHT...MOVING FROM SOUTHEAST SOUTH DAKOTA INTO SOUTHWEST MINNESOTA AND EXTREME NORTHWEST IOWA. INITIAL STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL FROM QUARTER TO GOLF BALL SIZE...WITH AN INCREASING DAMAGING WIND THREAT. IN ADDITION...THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS AREA OVERNIGHT. WITH ABUNDANT MOISTURE IN PLACE...AREAS OF HEAVY RAINFALL ARE POSSIBLE ESPECIALLY NORTH AND WEST OF A LINE FROM VERMILLION TO WINDOM...WHERE AN AVERAGE OF 1 TO 2 INCHES RAINFALL IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON NEAR A FRONTAL BOUNDARY ACROSS IOWA. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. OTHER STORMS WILL DEVELOP LATER FRIDAY NIGHT THROUGH THE MISSOURI VALLEY...WITH A FEW STORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT THROUGH TUESDAY. WHILE THERE IS NO APPARENT WIDESPREAD SEVERE WEATHER THREAT AT THIS TIME...ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 900 PM CDT WEST OF THE JAMES VALLEY...AND OVERNIGHT MOST AREAS. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241909.